Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 84, NWS Quad Cities, IA

June 25, 2003Clark County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 25, 2003, 3:48 PM CDT for Clark County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2003, 3:48 PM CDT (20:48 UTC)
Expired
Jun 25, 2003, 4:30 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Clark County, MO

The radar

The Quad Cities radar (KDVN), 164 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 12:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2003-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2003-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS53 KDVN 252048
SVRDVN
MOC045-252130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CDT WED JUN 25 2003

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI

* UNTIL 430 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER ASHTON...OR 6 MILES
  WEST OF KAHOKA...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
   CHAMBERSBURG BY 350 PM CDT.
   PEAKSVILLE BY 355 PM CDT.
   ANSON BY 400 PM CDT.
   ATHENS BY 405 PM CDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF WINDS IN EXCESS OF 55 MPH AND
PEA SIZED HAIL. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4046 9196 4062 9195 4059 9171 4048 9157
          4029 9184

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:25 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 25, 2:25 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT WED JUN 25 2003

.SHORT TERM...
SURFACE REPORTS INDICATE DAMAGING WINDS IS THE MAIN SEVERE WEATHER
THREAT.  EXPECT ACTIVITY TO CONTINUE THRU THE EVENING.  SFC MESO
ANALYSIS INDICATES PRES FALLS DVLPG IN NRN MO WITH EXPLOSIVE TSTMS
FORMING IN ERN KS AND NWRN MO.  EVERYBODY IN THE FCST AREA SHOULD
SEE RAIN TNGT.  WILL JUST GO CATEGORICAL WITH DAMAGING WIND AND HVY
RAIN THREAT.  LAST FEW HOURS SFC REPORTS INDICATE THAT THE CDFNT IS
BEGINNING TO ACCELERATE.  MODELS SHOW THIS QUITE WELL FOR TNGT.
THEREFORE THE CONCERN FOR FLASH FLOODING IS MINIMAL ...ESPECIALLY
WITH TOP SOILS FAIRLY DRY.

.DAY 2 THRU 7...
WITH NW FLO ALFT NOT SURPRISED TO SEE SHRTWV DROP INTO THE NRN
PLAINS ON DAY 3.  WK CDFNT PUSHES THRU THE RGN ON SAT WITH A CHC FOR
TRW AS MSTR POOLS INVOF CDFNT.  QUESTION IS WILL THE FNT GO STNRY
ACRS OUR SRN FCST AREA ON SUNDAY LEADING TO MORE TRW. FOR NOW WILL
KEEP FCST DRY AS LATEST GFS HINTING AT FNT SLIDING FAR ENUF INTO
MO...ALTHOUGH CLOUDS MAY BE SLOW TO CLEAR OUT ACRS SRN PORTION.
ALSO HAVE SO DOUBTS ABOUT PSBL PCPN EARLY MON.  MRF AND GFS SHOWING
WK SHRTWV MOVG THRU PRODUCING SOME PCPN.  FOR NOW WILL LEAVE OUT
BELIEVE THE GFS AND MRF ARE TENDING TOWARD THEIR MOIST BIAS.

WITH GOOD WESTERLY FLO A SHRTWV PASSES THRU ABOUT EVERY 3 DAYS.
ANOTHER WAVE MOVES THRU ON DAY 7 SO HAVE INCLUDED A CHC FOR TRW.
OVERALL WITH THIS FLO PATTERN TEMPS SHOULD BE NEAR CLIMATOLOGY.

DVN...
IA...NONE.
IL...NONE.
MO...NONE.

 BELLES
Hazardous weather outlook, Jun 25, 3:45 PM CDT, 3 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015-016-024>026-034-035-MOZ009-010-261000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT WED JUN 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN IOWA...
NORTHWEST AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT...
STRONG THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS ACROSS
EASTERN IOWA.  THUNDERSTORM WILL DEVELOP IN NORTHWEST ILLINOIS BY
SUPPERTIME.  SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING
WINDS AND HEAVY RAIN.  THE BIGGEST THREAT IS FOR DAMAGING WINDS
FROM 60 TO 70 MILES AN HOUR.

MOST SECTIONS OF EASTERN IOWA...NORTHWEST ILLINOIS AND EXTREME
NORTHEAST MISSOURI SHOULD RECEIVE 1 TO 2 INCHES OF RAIN BY LATE
TONIGHT.

THE STRONGEST THUNDERSTORMS SHOULD BE ENDING BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...SHOWERS AND
SOME THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY...ESPECIALLY LATE THIS AFTERNOON AND
EVENING..

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING INTERNET WEB SITE:
HTTP://WWW.CRH.NOAA.GOV/DVN (ALL LOWER CASE)

BELLES

In the hours before

Local storm report, Jun 25, 12:46 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT WED JUN 25 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    GARRISON                  IA   60 MPH TSTM GUST
06/25/03   BENTON                         REPORTED BY STORM
                                          SPOTTER.

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.